Medication side effects

My mams stroke has left her with full blown seizures, these are controlled with medication but have hellish side effects…… well I think it’s the meds! Does anyone have experience with the drug lamotrogine (sorry can’t spell) ? She is also on levecitram but reducing to go to lamotrogine. I keep feeling like drs are just brushing off how she is feeling and so much other things are going wrong for like low blood count, pain in her legs, head aches and swelling of face /glands . Can’t seem to get to the root of problems and just wondering if others have had these issues on this medication.?

@Lorna25 hi Lorna I’m so sorry your mum is suffering so much. I haven’t had the medication your number is taking so cannot comment. Hopefully someone on our forum may be able to help. Hope your mum improves soon best wishes Loraine

Thank you :blush:

I’ve been spending a lot of time reading through the forum trying to find tips and tricks to help support her, I even read out comments people have written similar to how she is feeling In the hopes of giving her some comfort knowing others are feeling the same etc. the physical bits we can deal with as she has had many trips to hospital all her life with heart problems, it the mental/emotional difficulties caused by the stroke that’s the biggest challenge for her along with fatigue.

1 Like

@Lorna25 sorry to hear about what your mum is going through. I don’t know anything about the meds you mention but I know in the past I went to my GP as I suspected a medication I was taking was causing some horrid side effects GP was adamant it couldn’t be the meds but I kept on until he agreed to try an alternative. As soon as I changed meds the effects went away. I guess I’m trying to say persevere but be very insistent. Seek a 2nd opinion if necessary.
Good luck xx

1 Like

Hi @Lorna25 So sorry your mum is having a rough time, I don’t have any experience of this medication but it appears, like all medications, there are side effects, they’ll be listed on the leaflet in the packet, there listed here too.

Speak to her GP to see if there is an alternative your mum can take as not all meds suits everyone and there is usually always an alternative available.

I hope your mum feels better soon, best wishes

1 Like

I had a real hard time getting a medication I could tolerate after my stroke, for afib. But I kept complaining of how bad I felt. Finally, the doctor found one that worked for me. Also, sometimes it takes the body a few weeks to adjust to a medication. Another consideration is that some of what is experienced could be from the stroke and the brain’s healing. I know many complain of headaches after a stroke. But the doctors should get to the bottom of it, as well as the swelling face/glands. Keep at the doctors until they find something that helps you mom without making her feel worse. So, bottom line, “the squeaky wheel gets the oil”. I hope your mom feels better soon. :heart:Jeanne

2 Likes

medication, i have run out of clodigral til friday will that matter missing 4 tabsi dont think my docs cemist know what they are doing. got loads of everything else

Morning @tricia3 Yes I think it will you should ring your Gp and get a repeat prescription. It’s a continuous dose you need to take. I’ve found if I’ve been given new medication to take I ask for all my medication at the same time and start all together then they finish together. I store the old ones incase of emergency but never use them. Good luck loraine

i have a repeat percription on friday, it was my husband put my last three in his packet

@tricia3 ok that’s the problem! Don’t share medication :pill:

If that’s your blood thinners you need to ring GP for an emergency issue. I’m sure they can sort it for you if you tell them you’ve run out.

Has anyone who is taking garpbentin been put on a higher dose and had side effects? Thanks loraine

hi my hubby found my three tablets in one of his packets, so am ok and have made apt for ninth of august which is unusal as you normaly ring up. i shall on the day just in case

1 Like

no not yet only tireness, sorry about your mum, should demand to see doc

hubby found them in his tablets

1 Like